Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ryjp1987

Diarrhea Antibiotics Cleared My Sebum Plugs?

Recommended Posts

Hi all,

I have had what a lot of people call sebum plugs in my nose and some places on my forehead for about 5-7 years. For those of you who don't know what these are, they aren't blackheads or pimples, but rather little things in my pores that look like grains of rice. They can come out using the oil method, which involves massaging the skin with jojoba oil, but I don't like doing this as it is messy and takes time every day. I've never gotten treatment for them because I have always been weary about putting harsh antibiotics on my face and whatnot. Anyway, last June I went to Fiji to study abroad. While I was there I got terrible food poisoning. Before I left, my family doctor gave me some diarrhea antibiotics just incase I got diarrhea while I was over there. So, I ended up taking the pills. I forget exactly what they were (I'll have to call my doctor and see what he gave me). But, I realized when I got back home and washed my face, my skin felt the smoothest it had been in years. I had absolutely no plugs and my skin felt so good. At the time, I had just thought that maybe I was just done with the plugs, but in a couple of days, they started appearing again. Over the next couple weeks, I tried to remember everything I did in Fiji and repeated it to see if it would work (I didn't drink any milk in Fiji so I stopped dairy for a couple of weeks, washed my face with something else in Fiji so I tried that at home too) but nothing worked. Then I remembered that I had taken the diarrhea antibiotics. Is there any chance there is a correlation here? Is it possible that this diarrhea medicine cleared my sebum plugs?

Share this post


Link to post
Share on other sites

Antibiotics are often prescribed for acne, so it may just be that whichever antibiotic you were on did help. It could also have been the change in environment though. Sometimes it's hard to pinpoint what may have helped or made a difference when so many factors are involved.

Share this post


Link to post
Share on other sites

Do you think I could take these antibiotics again even though I don't have food poisoning to see if they were really what helped me?

Share this post


Link to post
Share on other sites

So I called the pharmacy, and I found out that I was prescribed 3 pills of azithromycin at 500 mg. Very ironically, I found out that this is a prescribed medication for acne! Although I only took 3 pills, I'm thinking this may have been what helped me. I'm going to call the dermatologist tomorrow and tell them my story and see if they'll prescribe me some for a test run. I would be so happy if this finally clears up these plugs!

Share this post


Link to post
Share on other sites

Azithromycin is very similar to erythromycin, which is often prescribed for acne. I'm on erythromycin right now and it really seems to work quickly and efficiently - for the first time in ages I don't seem to have a single active spot and I've only been taking them for less than a week (I'm on 850mg per day) - though it is a little harsh on the stomach.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×